MAUDE Adverse Event Report: CONMED UTICA CONMED; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)

CONMED UTICA CONMED; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Catalog Number 60-5163-001
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-5163-001, laparoscopic electrode with a 3/32" pin connector, l-hook was being used on (b)(6) 2024 during a laparoscopic procedure and ¿the coating/insulation on the lhook had come off.¿ per further assessment it was found that "no fragment fell into the surgical site." there was no impact or injury to the patient.There was no delay to the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Examination of returned used device 60-5163-001 found that there was no insulation on the l hook.The root cause cannot be determined, however, based upon evaluation and ifu, the likely cause of this event was excessive force that caused the device to become damaged.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 report, regarding 1 device, for this device family and failure mode.During this same time frame 270,540 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000004.Per the instructions for use, the user is advised the following: follow all manufacturer¿s guidelines for electrosurgical safety.Always use the lowest possible power setting to achieve the desired electrosurgical effect do not activate the electrosurgical unit until the tip of the instrument is touching the target tissue, or in very close proximity to it in the instance of fulguration (spray coagulation).Do not activate the electrosurgical unit if you cannot clearly see the position of the instrument tip with respect to all surrounding tissues and structures.Do not activate the electrosurgical instrument if the tip of the instrument is within the trocar cannula.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-5163-001, laparoscopic electrode with a 3/32" pin connector,l-hook was being used on (b)(6) 2024 during a laparoscopic procedure and ¿the coating/insulation on the lhook had come off.¿.Per further assessment it was found that "no fragment fell into the surgical site.".There was no impact or injury to the patient.There was no delay to the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
CONMED
Common Device Name
COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20891656
Report Number1320894-2024-00424
Device Sequence Number8676026
Product Code HFG
UDI-Device Identifier30653405009768
UDI-Public(01)30653405009768(17)290721(10)202407221
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K904240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5163-001
Device Lot Number202407221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic